Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 83, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 12, 2014, 1:52 PM CDT for Craig County, Ottawa County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2014, 1:52 PM CDT (18:52 UTC)
- Expired
- May 12, 2014, 2:30 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 108 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.9 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1515 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 299 m²/s²
- 0-3 km storm-relative helicity
- 433 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
932
WUUS54 KTSA 121852
SVRTSA
OKC035-115-121930-
/O.NEW.KTSA.SV.W.0083.140512T1852Z-140512T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
152 PM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA...
NORTHWESTERN OTTAWA COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 230 PM CDT
* AT 149 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIAMI...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...COMMERCE...CARDIN...QUAPAW
AND PICHER.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 308 AND 314.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 9466 3699 9467 3681 9493 3699 9513
3701 9511
TIME...MOT...LOC 1853Z 223DEG 29KT 3693 9490
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
407
WWUS54 KTSA 121905
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
205 PM CDT MON MAY 12 2014
OKC035-121915-
/O.CAN.KTSA.SV.W.0083.000000T0000Z-140512T1930Z/
CRAIG OK-
205 PM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3701 9495 3700 9466 3699 9467 3681 9493
3683 9495
TIME...MOT...LOC 1905Z 223DEG 29KT 3698 9486
$$
OKC115-121930-
/O.CON.KTSA.SV.W.0083.000000T0000Z-140512T1930Z/
OTTAWA OK-
205 PM CDT MON MAY 12 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
OTTAWA COUNTY UNTIL 230 PM CDT...
AT 201 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COMMERCE...AND
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...QUAPAW AND PICHER
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 308 AND 313.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3701 9495 3700 9466 3699 9467 3681 9493
3683 9495
TIME...MOT...LOC 1905Z 223DEG 29KT 3698 9486
HAIL...<.75IN
WIND...60MPH
$$050
WWUS54 KTSA 121918
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
218 PM CDT MON MAY 12 2014
OKC115-121928-
/O.CAN.KTSA.SV.W.0083.000000T0000Z-140512T1930Z/
OTTAWA OK-
218 PM CDT MON MAY 12 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OTTAWA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH ADDITIONAL THUNDERSTORMS.
LAT...LON 3701 9495 3700 9466 3699 9467 3681 9493
3683 9495
TIME...MOT...LOC 1918Z 223DEG 29KT 3705 9476
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 12:56 PM CDT, 56 minutes earlier.
Area forecast discussion, May 12, 12:56 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1256 PM CDT MON MAY 12 2014
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THIS EVENING AND INTO THE
OVERNIGHT HOURS AS A COLD FRONT PUSHES THROUGH THE REGION. PRECIP
CHANCES LOOKS TO DECREASE FROM WEST TO EAST OVERNIGHT TONIGHT. IFR
TO MVFR CONDITIONS WILL BE POSSIBLE WITHIN THE THUNDERSTORM
ACTIVITY...AND SHOULD LIFT TO VFR CONDITIONS BEHIND THE PRECIP
LATE TONIGHT/TUESDAY. GUSTY SOUTHERLY WINDS AHEAD OF THE FRONT
WILL SHIFT OUT OF THE NORTHWEST TO NORTH BEHIND THE FRONT AND
REMAIN BREEZY THROUGH THE PERIOD.
&&
.PREV DISCUSSION... /ISSUED 1027 AM CDT MON MAY 12 2014/
..UPDATE...
DISCUSSION...
COLD FRONT WAS POSITIONED ACROSS CREEK TO WASHINGTON COUNTIES IN
NORTHEAST OKLAHOMA LATE THIS MORNING WITH SCATTERED RAIN SHOWERS
AND GUSTY NORTHWESTERLY WINDS ALONG AND BEHIND THE FRONT. AHEAD
OF THE FRONT...GUSTY SOUTHERLY WINDS WERE COMMON ACROSS THE
REGION WITH SOME SCATTERED RAIN SHOWERS HAVING DEVELOPED AHEAD OF
THE FRONT ACROSS PARTS OF WESTERN ARKANSAS.
THE COLD FRONT WILL CONTINUE TO PROGRESS EASTWARD TODAY WITH
SHOWERS AND THUNDERSTORMS...BOTH AHEAD AND BEHIND THE
FRONT...SPREADING ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
INSTABILITY AHEAD OF THE FRONT COMBINED WITH DAYTIME HEATING ACROSS
SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS WILL HAVE A POTENTIAL
FOR SOME THUNDERSTORMS TO BECOME STRONG TO SEVERE INTO THE EVENING
HOURS. LARGE HAIL AND STRONG WINDS LOOK TO BE THE MAIN HAZARDS WITH
ALSO THE POTENTIAL FOR HEAVY RAINFALL. THE CURRENT FLASH FLOOD
WATCH REMAINS IN GOOD SHAPE WITH POSSIBLE 2-3 INCHES WILL LOCALLY
HIGHER AMOUNTS POSSIBLE TODAY INTO TUESDAY.
BEHIND THE FRONT...TEMPS HAVE BEEN DROPPING ABOUT 10 DEGREES RIGHT
BEHIND THE FRONTAL PASSAGE. THESE COOLER TEMPS COULD MODERATE
SOME THIS AFTERNOON...THOUGH REMAINING MOSTLY IN THE 60S BEHIND
THE FRONT WHILE MID/UPPER 70S SHOULD REMAIN COMMON AHEAD OF THE
FRONT. THE COLD FRONT LOOKS TO BE ACROSS FAR SOUTHEAST OKLAHOMA
AND NORTHWEST ARKANSAS THIS EVENING.
MORNING UPDATE WILL BE TO ADJUST HOURLY TEMP/DEWPOINT/WIND GRIDS
BEHIND THE FRONT AND TO TWEAK SKY/POP/WX GRIDS BASED ON CURRENT
TRENDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 47 67 47 64 / 50 10 20 10
FSM 56 66 51 59 / 100 40 60 60
MLC 51 65 47 63 / 60 20 40 20
BVO 46 66 43 65 / 40 10 10 10
FYV 51 63 44 56 / 90 30 60 60
BYV 52 62 45 54 / 90 40 50 70
MKO 50 66 47 62 / 70 20 30 30
MIO 48 65 45 61 / 60 10 30 30
F10 50 65 46 63 / 60 10 20 10
HHW 55 64 50 64 / 90 30 70 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR OKZ049-OKZ053-OKZ069-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLASH FLOOD WATCH UNTIL 1 PM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...20Hazardous weather outlook, May 12, 1:24 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 124 PM CDT MON MAY 12 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-130630- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 124 PM CDT MON MAY 12 2014 ...HEAVY RAINFALL EXPECTED ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS INTO TUESDAY AFTERNOON... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 5 PM. HEAVY RAIN. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... SHOWERS AND THUNDERSTORMS CONTINUE TO SPREAD ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AS A COLD FRONT WAS POSITIONED ACROSS NORTHEAST AND EAST CENTRAL OKLAHOMA EARLY THIS AFTERNOON. THE COLD FRONT WILL PUSH EAST ACROSS THE REGION THIS AFTERNOON AND OVERNIGHT WITH CONTINUED THUNDERSTORM CHANCES. INSTABILITY AHEAD OF THE FRONT COMBINED WITH AFTERNOON HEATING ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS WILL ALLOW FOR THE POTENTIAL OF SOME THUNDERSTORMS TO BECOME STRONG TO SEVERE THROUGH THE EVENING HOURS WITH LARGE HAIL AND STRONG WINDS BEING THE MAIN HAZARDS. PERIODS OF HEAVY RAINFALL WILL ALSO BE POSSIBLE THROUGH TONIGHT WITH SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS POTENTIALLY RECEIVING RAINFALL AMOUNTS OF 2 TO 3 INCHES...WITH LOCALLY HIGHER AMOUNTS. A FLASH FLOOD WATCH /OKCFFATSA/ REMAIN IN EFFECT FOR THESE LOCATIONS THROUGH TUESDAY AFTERNOON. GUSTY SOUTHERLY WINDS IN THE 20 TO 30 MPH RANGE WILL REMAIN COMMON AHEAD OF THE FRONT AND SHIFT OUT OF THE NORTHWEST IN THE 15 TO 25 MPH RANGE BEHIND THE FRONT. BREEZY NORTHERLY WINDS SHOULD CONTINUE INTO THE OVERNIGHT HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH SATURDAY...NO HAZARDS. SUNDAY...VERY HIGH FIRE WEATHER POTENTIAL. EXTENDED DISCUSSION... RAIN SHOWERS ARE EXPECTED TO BE ONGOING TUESDAY MORNING AS THE COLD FRONT PUSHES OUT OF SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ADDITIONAL CHANCES OF RAIN SHOWERS WILL REMAIN POSSIBLE THROUGH TUESDAY NIGHT AND ALSO WEDNESDAY BEFORE THE UPPER LEVEL LOW PRESSURE SYSTEM EXITS TO THE EAST. NORTHWESTERLY UPPER LEVEL FLOW DEVELOPS FOR THE SECOND HALF OF THE WEEK ALLOWING FOR COOLER TEMPERATURES TO CONTINUE ACROSS THE REGION. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 12, 1:14 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT MON MAY 12 2014
OKZ075-121845-
LATIMER OK-
114 PM CDT MON MAY 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
WESTERN LATIMER
AT 114 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
DAMON...MOVING NORTH AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...WILBURTON...DAMON AND ROBBERS CAVE STATE
PARK.
THIS STORM WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3474 9542 3503 9539 3502 9520 3473 9529
TIME...MOT...LOC 1814Z 189DEG 28KT 3478 9535Special weather statement, May 12, 1:31 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT MON MAY 12 2014
OKZ057-058-121915-
CRAIG OK-OTTAWA OK-
131 PM CDT MON MAY 12 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHEASTERN CRAIG AND NORTHWESTERN OTTAWA
AT 132 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST
OF PYRAMID CORNERS...MOVING NORTHEAST AT 35 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...
NARCISSA...QUAPAW...CARDIN...PICHER...PYRAMID CORNERS...BLUEJACKET
AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.
LAT...LON 3667 9504 3681 9524 3701 9507 3700 9464
TIME...MOT...LOC 1832Z 223DEG 29KT 3682 9508The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 8:37 AM CDT | River Flood Advisory | TSA | Pushmataha | 25 hr |
| May 12, 8:53 AM CDT | River Flood Warning | TSA | LeFlore | 38 hr |
| May 12, 8:55 AM CDT | River Flood Warning | TSA | LeFlore | 66 hr |
| May 12, 1:14 PM CDT | Special Weather Statement | TSA | Latimer | 31 min |
| May 12, 1:31 PM CDT | Special Weather Statement | TSA | Ottawa | 44 min |
| May 12, 2:01 PM CDT | Special Weather Statement | TSA | Okfuskee | 29 min |
| May 12, 2:46 PM CDT | Special Weather Statement | TSA | Muskogee | 44 min |
| May 12, 2:57 PM CDT | Special Weather Statement | TSA | Delaware, Ottawa | 33 min |
| May 12, 3:19 PM CDT | Special Weather Statement | TSA | Sequoyah | 41 min |
| May 12, 3:20 PM CDT | Special Weather Statement | TSA | Latimer, Pittsburg | 55 min |
| May 12, 4:06 PM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| May 12, 5:22 PM CDT | Special Weather Statement | TSA | Choctaw, LeFlore, Pushmataha | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.